Post

Back On Meds

I just went back on Effexor (the generic tablet form) yesterday, after almost a year without it. I began taking the XR form in March 2004, and after five or six months settled into a 112.5 mg./day dosage. After a little over 2 years, when I finished college and no longer had health insurance, my doctor helped me switch to the tablet form so that I wouldn't be shelling out over $100 bucks a month on the XR. I took one 100-mg tablet a day until late December 2008. For most of that time, I did just fine. It helped me overcome social anxiety disorder and depression.

It had minor/moderate side effects, including irregularity, sweating and delayed or abnormal ***********, but they didn't necessarily interfere with my day-to-day life. However, in the fall of 2008, I began having a problem with withdrawal setting in 3-4 hours before my next dose was due. I tried taking half a pill twice a day (as near to 12 hours apart as possible), but that caused 1-2 hours of withdrawal before each half-pill. I also developed a new side effect that fall...more sudden urges to urinate than what I would normally have, which was very inconvenient at work. So, from mid-December '08 to Feb. 1, 2009 I weaned myself off by slowly spacing my doses out to about 2 days, and then plunged ahead from there and went through about two weeks of tough withdrawal. It included a sloshy feeling in my head, with queasiness. I also had a few days of periodic chills that would last a couple minutes. It was miserable, but I had been feeling lousy during the last couple months before starting to wean off it anyway.

I got through that, and then had no issues whatsoever for over two months. From April through yesterday, I had a slow recurrence of a few depression symptoms: reverting back to taking an hour or more to fall asleep at night, deep tension in my face, neck and shoulders, and irritability that could get very intense. Oddly, I had no conscious feelings of depression the entire time. I had some anxiety, but even that was nowhere near what it had been before ever taking meds.

My doctor prescribed half of a 100-mg tablet twice daily to help avoid withdrawal. I took a half yesterday evening, and felt fuzzy or woozy, but after less than a day, my tension is fading and I don't feel edgy. I also feel more rested than I have in a long time.

Rypdx27 Rypdx27 26-30, M 2 Responses Jan 24, 2010

Your Response

Cancel

Sorry to hear that it's been so rough for you. I know a lot of people have an extremely hard time. From all the forums I've read online, I consider myself lucky that I felt normal again after about 3 weeks. What helped me out was taking a Dramamine tablet whenever my sloshy-headed feeling upset my stomach, as well as reducing caffeine (I've been a moderate to heavy coffee drinker for half of my 27 years). I sometimes replaced a cup of coffee with green tea, which contains some B-vitamins, and those are helpful for lagging energy. The Dramamine and green tea certainly did not cure withdrawal, but it helped take the edge of it for brief periods.

I've been trying to completely stop taking effexor for about a year now, I just can't do it.. the withdraw symptoms are too terrible for me to stand. I've weaned myself down to a very low dosage. If I would've known about the withdraw symptoms of effexor, I would have never taken it.